Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Diagnosed with hypothyroidism, prescribed levothyroxine. Do thyroid medication cause extreme diaphoresis?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I am a 41 year old female. I was diagnosed two years ago with hypothyroidism.
I was prescribed levothyroxine 50mcg.
Have not had a thyroid level checked for a year. My question is, Do all thyroid replacement medications
cause extreme diaphoresis??? I discussed this with my physician, He did not want to try a different
medication. I am upset about this side effect. Its very embarrassing, and gross.

Posted Sat, 26 Oct 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Robert Galamaga 59 minutes later
Brief Answer:
Possible side effect

Detailed Answer:
hello and thank you for sending a question.

Every person has a unique biology and any medication can have such a potential side effect as a diaphoresis. might not be a very common side effect but is definitely something that should be considered.

You might consider seeing a physician who could consider prescribing a different formulation of the medication. There are generic and name brand varieties of thyroid medication and since you're having this symptom it might be reasonable to try a different formulation. There are other possibilities which might be causing your symptoms. This should not be ignored. I would suggest that if you're not able to communicate with your doctor you might seek a second opinion.

Thanks again for sending your question. Please let me know if you have any additional specific concerns.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor